Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 10, NWS Newport/Morehead City, NC

April 29, 2014Greene County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 29, 2014, 7:43 PM EDT for Greene County, Pitt County, North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 7:43 PM EDT (23:43 UTC)
Expired
Apr 29, 2014, 8:30 PM EDT
In force
47 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Greene County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:49 PM EDTTORNADOShine, NCFIRE DEPT REPORTED TORNADO ON THE GROUND NEAR SHINE.
Apr 29, 8:20 PM EDTFUNNEL CLOUDFarmville, NCFUNNEL CLOUD REPORTED IN FARMVILLE
Apr 29, 8:20 PM EDTFUNNEL CLOUDFarmville, NCFUNNEL CLOUD REPORTED IN FARMVILLE NEAR HWY 264 AND HWY 258.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 2:27 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WFUS52 KMHX 292343
TORMHX
NCC079-147-300030-
/O.NEW.KMHX.TO.W.0010.140429T2343Z-140430T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  PITT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF FARMVILLE...

* UNTIL 830 PM EDT

* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHINE...OR
  12 MILES NORTH OF LA GRANGE...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LINDELL...SNOW HILL...CASTORIA...WALSTONBURG...LIZZIE...MAURY...
  FOUNTAIN...BELLS FORK...BRUCE...BELL ARTHUR AND FALKLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3557 7783 3576 7753 3576 7752 3556 7734
      3537 7780 3537 7781 3540 7781 3543 7783
TIME...MOT...LOC 2344Z 235DEG 17KT 3549 7778

$$

8
2 follow-up statements
358 
WWUS52 KMHX 292358
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
758 PM EDT TUE APR 29 2014

NCC079-147-300030-
/O.CON.KMHX.TO.W.0010.000000T0000Z-140430T0030Z/
GREENE NC-PITT NC-
758 PM EDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR WEST
CENTRAL PITT AND GREENE COUNTIES...

AT 753 PM EDT...A LOCAL FIRE DEPARTMENT IN GREENE COUNTY REPORTED A 
TORNADO TOUCHDOWN NEAR SHINE AT 749 PM EDT.  THIS TORNADO WAS 
LOCATED NEAR CASTORIA...OR 10 MILES SOUTHWEST OF FARMVILLE...MOVING 
NORTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... 
WALSTONBURG...MAURY...LIZZIE...FOUNTAIN...BELLS FORK...BRUCE...BELL 
ARTHUR FARMVILLE AND FALKLAND.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3557 7783 3576 7753 3576 7752 3556 7734
      3537 7780 3537 7781 3540 7781 3543 7783
TIME...MOT...LOC 2356Z 235DEG 17KT 3552 7772

$$

8
671 
WWUS52 KMHX 300012
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
812 PM EDT TUE APR 29 2014

NCC079-147-300030-
/O.CON.KMHX.TO.W.0010.000000T0000Z-140430T0030Z/
GREENE NC-PITT NC-
812 PM EDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR WEST
CENTRAL PITT AND GREENE COUNTIES...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CASTORIA...OR 7
MILES SOUTHWEST OF FARMVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MAURY...LIZZIE...BELLS 
FORK...BRUCE...BELL ARTHUR...FOUNTAIN FARMVILLE AND FALKLAND.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3557 7783 3576 7753 3576 7752 3556 7734
      3537 7780 3537 7781 3540 7781 3543 7783
TIME...MOT...LOC 0012Z 235DEG 17KT 3553 7764

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 29, 7:15 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 29, 7:15 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT TUE APR 29 2014

.SYNOPSIS...
THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD TONIGHT. A COLD
FRONT WILL MOVE THROUGH FROM THE WEST THURSDAY NIGHT. A WEAK COLD
FRONT WILL MOVE THROUGH MONDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 7 PM TUE...LATEST SFC ANALYSIS SHOWS LINGERING BOUNDARY
FINALLY LIFTING INTO THE NORTHERN HALF OF THE CWA...WITH S/SE FLOW
DEVELOPING ACROSS THE ENTIRE AREA. FRONT WILL CONTINUE TO SLOWLY
LIFT NORTHWARD TONIGHT. SFC LOW PRESSURE CURRENTLY OVER THE MID
WEST AND ATTENDANT COLD FRONT MOVING INTO THE OH/TN VALLEY REGION
WILL CONTINUE TO MOVE EASTWARD TONIGHT..WITH ENC REMAINING IN THE
WARM SECTOR AS WARM FRONT LIFTS NORTH.

TORNADO WATCH OUT FOR EASTERN NC UNTIL 9 PM TONIGHT. STRONG CONVECTION
ONGOING THIS EVENING ALONG THE COASTAL PLAIN. MESOANALYSIS SHOWS
CAPES 1500-2500 J/KG...LI VALUES -4 TO -6C...AND 0-6KM SHEAR
25-30KT. THREATS INCLUDE DAMAGING WIND GUSTS...LARGE HAIL...AN
ISOLATED TORNADO...FREQUENT LIGHTNING...AND PERIODS OF HEAVY RAIN.
STILL LOOKS LIKE THE BEST CHANCES FOR SVR WX WILL BE AREAS ALONG
AND WEST OF HIGHWAY 17. ACTIVITY SHOULD SLOWLY WEAKEN AND WANE
WITH LOSS OF HEATING LATE THIS EVENING.

OVERNIGHT LOWS WARM AND MUGGY GENERALLY 65 TO 70 DEGREES.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 330 PM TUE...WARM MOIST AIRMASS CONTINUES OVER EASTERN NC
WED...AND EXPECT ANOTHER ACTIVE WX DAY. EASTERN NC STILL IN SLIGHT
RISK OF SVR WX. SLIGHTLY BETTER SHEAR AND FORCING AS COLD FRONT
AND UPPER TROUGH MOVE EASTWARD...THOUGH SLIGHTLY LESS UNSTABLE
WITH MORE CLOUD COVER. SAME THREATS WILL CONTINUE...POTENTIAL FOR
DAMAGING WINDS...HAIL AND ISOLATED TORNADO. BRIEF HEAVY DOWNPOURS
ALSO POSSIBLE WITH PWATS AROUND 1.75 INCHES. BEST CHANCE STILL
LOOKS LIKE AREAS ALONG AND WEST OF HIGHWAY 17.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 350 PM TUESDAY...SLOWLY ADVANCING MID LEVEL TROF IN
COMBINATION WITH A SWATH OF DEEP MOISTURE WILL CONTINUE TO IMPACT
THE LOCAL WEATHER WEDNESDAY NIGHT AND THURSDAY. PRECIP CHANCES WILL
LIKELY THROUGHOUT. CATEGORICAL POPS MAY BE NEEDED FOR THE WEDNESDAY
NIGHT LATE INTO THURSDAY. ALTHOUGH SEVERE PARAMETERS WILL NOT BE
AS IMPRESSIVE AS EARLIER IN THE WEEK...A LOW END SEVERE THREAT WILL
CONTINUE TO EXIST INTO THURSDAY UNTIL THE SURFACE COLD FRONT
FINALLY MOVES OFFSHORE. WITH THE PRECIP WATER INCREASING TO GREATER
THAN +2SD HEAVY DOWNPOURS LIKELY IN THE STRONGER CONVECTION WITH
EVENT TOTAL RAINFALL AMOUNTS EXPECTED TO TOTAL 1-3 INCHES WITH
LOCALLY HEAVIER AMOUNTS.

DRIER AIR WILL BEGIN TO FILTER INTO THE AREA THU NIGHT AND FRIDAY AS
SFC FRONT PUSHES OFFSHORE AND MID LEVEL FLOW TURNS MORE WSW. HOWEVER
FRONT WILL BE BECOME PARALLEL WITH THE FLOW AND STALL OFFSHORE. THIS
WILL LIMIT THE IMPACT OF SURFACE HIGH PRESSURE BUILDING INTO THE
AREA. THE MODELS ARE NO INDICATING ENOUGH RESIDUAL
MOISTURE/INSTABILITY TO PRODUCE A FEW MAINLY COASTAL SHOWERS FRIDAY.
WILL HANG ON TO SLIGHT CHANCE COASTAL POPS SATURDAY BUT THINK FRONT
WILL EDGE FAR ENOUGH EAST TO ALLOW HIGH PRESSURE TO PRODUCE DRY
WEATHER SATURDAY AND SUNDAY. A WEAK COLD FRONT IS PROGGED TO MOVE
THROUGH THE AREA SUNDAY NIGHT BUT MOISTURE IS VERY LIMITED SO NOT
EXPECTING ANY PRECIPITATION WITH ITS PASSAGE. NORTHERN STREAM
DOMINANT NW FLOW ALOFT IS EXPECTED EARLY NEXT WEEK WHICH SHOULD
CONTINUE TO LIMIT THE INFLOW OF MOISTURE INTO ADVANCING FRONTS SO
WILL FORECAST DRY CONDITIONS CONTINUING INTO TUESDAY FOR NOW WITH
NEAR NORMAL TEMPERATURES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...MIXED BAG OF MVFR/VFR CURRENTLY. STRONG CONVECTION
ONGOING ACROSS THE COASTAL PLAIN THIS EVENING AND WILL CONTINUE TO
MAINLY IMPACT PGV/ISO FOR THE NEXT FEW HOURS. FORECAST SOUNDINGS...GUIDANCE
AND PROBS INDICATE POTENTIAL FOR IFR CEILINGS DEVELOPING TONIGHT
FOR ALL TAF SITES BTWN 03-06Z. HAVE MEDIUM CONFIDENCE AT THIS
TIME...BUT GIVEN PERSISTENCE AND MOIST AIRMASS WILL CONTINUE TO
SHOW IFR DEVELOPING. GOOD COVERAGE OF SHOWERS AND TSTMS EXPECTED
WED...WITH SUB-VFR CONDITIONS LIKELY. SOUTHERLY WIND GUSTS 20-25KT
WED AFTERNOON AND EVENING.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...UNSETTLED CONDITIONS CONTINUE THURSDAY WITH
SCT TO NUMEROUS SHOWERS/STORMS AND SUB VFR CONDITIONS. DRIER AIR IS
FINALLY EXPECTED TO FILTER INTO THE AREA FRIDAY AND ESPECIALLY
SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS INTO EASTERN NC. OTHER
THAN EARLY MORNING FOG PATCHES VFR CONDITIONS ARE EXPECTED TO
PREVAIL.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...FRONT FINALLY BEGINNING TO LIFT NORTHWARD
THROUGH THE CENTRAL WATERS THIS EVENING. LATEST OBS SHOW SE
WINDS 10-20KT AHEAD OF THE FRONT AND S WINDS 10-15KT SOUTH OF THE
FRONT. NO SIG CHANGES NEEDED FOR UPDATE. SCA CONTINUES FOR
NORTHERN AND CENTRAL WATERS WITH SEAS 4-7FT TONIGHT. ISSUED SCA
FOR SOUTHERN WATERS AND PAMLICO SOUND BEGINNING WED AND WED
AFTERNOON WITH INCREASING SOUTHERLY WINDS AND SEAS BUILDING TO
4-6FT. S/SE WINDS 15-25KT WED WITH SEAS 4-7FT ACROSS THE WATERS.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...SW WINDS 15 TO 25 KT WILL OCCUR AHEAD OF THE
FRONT WEDNESDAY NIGHT INTRO THURSDAY. THE FRONT WILL SLOWLY PUSH
OFFSHORE BY EARLY FRI WITH WINDS DIMINISHING AND BECOMING W TO NW 10
TO 15 KTS. SEAS SHLD SUBSIDE WITH SCA ENDING ALL WTRS BY FRI
MORNING. THE FRONT STALLS OFF THE COAST FRI INTO SAT THEN EDGES EAST
SUNDAY AS HIGH PRESSURE BUILDS OVER THE WATERS. EXPECT SUB ADVISORY
CONDITIONS FRIDAY AFTERNOON INTO SUNDAY. WITH WESTERLY WINDS 15 KT
OR LESS AND SEAS 2-4 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 8 PM EDT THURSDAY
     FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 8 AM EDT FRIDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ150.

&&

SYNOPSIS...HSA/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...BTC/JME
AVIATION...CQD/JME
MARINE...CQD/JME
Hazardous weather outlook, Apr 29, 3:58 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT TUE APR 29 2014

NCZ095-104-302000-
CARTERET-OUTER BANKS HYDE-
358 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME
EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY
17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ029-044>047-079>081-090>094-098-302000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
358 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME
EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY
17.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ103-302000-
OUTER BANKS DARE-
358 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING NORTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 29, 2:42 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
242 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TORNADO          3 SW COVE CITY          35.16N  77.36W
04/29/2014                   JONES              NC   PUBLIC

            TORNADO OBSERVED WHILE DRIVING SOUTH ON HWY-70

&&

EVENT NUMBER MHX1400343

PAGANO
Special weather statement, Apr 29, 2:47 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT TUE APR 29 2014

NCZ044-080-093-291945-
BEAUFORT-CRAVEN-PITT-
247 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...CRAVEN AND PITT
COUNTIES THROUGH 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT BARNWELL...OR ABOUT 14 MILES NORTHWEST OF NEW BERN...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVERSIDE...
HONOLULU...VANCEBORO...WILMAR...CHOCOWINITY...RIVER ROAD......
WASHINGTON PARK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3555 7699 3555 7698 3547 7686 3545 7688
      3545 7691 3547 7693 3548 7699 3544 7696
      3546 7692 3543 7690 3513 7726 3524 7743
      3562 7710
TIME...MOT...LOC 1846Z 220DEG 20KT 3526 7727

3
Special weather statement, Apr 29, 5:01 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 PM EDT TUE APR 29 2014

NCZ029-044-079-292200-
GREENE-MARTIN-PITT-
501 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN...PITT AND GREENE
COUNTIES THROUGH 600 PM EDT...

AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAURY...OR ABOUT 9 MILES SOUTH OF FARMVILLE...MOVING NORTH AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LIZZIE......
CASTORIA...FARMVILLE...BELL ARTHUR...FOUNTAIN...BRUCE...FALKLAND.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3588 7731 3541 7753 3538 7757 3542 7775
      3566 7770 3576 7753 3580 7747 3581 7743
      3583 7741 3583 7739 3583 7736 3588 7735
      3589 7734
TIME...MOT...LOC 2100Z 195DEG 19KT 3549 7762

5
Local storm report, Apr 29, 5:24 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     FARMVILLE               35.59N  77.59W
04/29/2014  E60 MPH          PITT               NC   SPOTTER

&&

EVENT NUMBER MHX1400344

MELENDEZ
Local storm report, Apr 29, 5:44 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             FARMVILLE               35.59N  77.59W
04/29/2014  E1.00 INCH       PITT               NC   PUBLIC

            QUARTER SIZE HAIL REPORTED IN FARMVILLE.

&&

EVENT NUMBER MHX1400345

MELENDEZ
Special weather statement, Apr 29, 6:45 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
645 PM EDT TUE APR 29 2014

NCZ029-044-045-079-080-091-292345-
BEAUFORT-GREENE-LENOIR-MARTIN-PITT-WASHINGTON-
645 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS WASHINGTON...MARTIN...
BEAUFORT...LENOIR...PITT AND GREENE COUNTIES THROUGH 745 PM EDT...

AT 645 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
HAMILTON TO STOKES TO 5 MILES WEST OF JASON...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF WINDSOR TO 9 MILES NORTH OF
GREENVILLE TO 6 MILES EAST OF GOLDSBORO...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...STOKES...PITT
GREENVILLE AIRPORT...EAST CAROLINA UNIVERSITY...ORMONDSVILLE...BELLS
FORK...SMITHWICK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3599 7719 3593 7719 3595 7704 3586 7703
      3590 7692 3581 7688 3589 7683 3587 7675
      3595 7669 3597 7644 3575 7657 3551 7701
      3540 7715 3542 7719 3537 7724 3534 7783
      3540 7781 3546 7783 3572 7741 3603 7724
TIME...MOT...LOC 2245Z 267DEG 28KT 3601 7714 3573 7729
          3539 7785

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:25 PM EDTSpecial Weather StatementMHXTyrrell, Washington50 min
Apr 29, 12:05 AM EDTSpecial Weather StatementMHXDare, Tyrrell55 min
Apr 29, 12:53 AM EDTSpecial Weather StatementMHXDare37 min
Apr 29, 12:57 AM EDTSpecial Marine WarningMHX48 min
Apr 29, 1:19 PM EDTSpecial Weather StatementMHXJones56 min
Apr 29, 2:03 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir, Pitt42 min
Apr 29, 2:14 PM EDTTornado WarningMHXBeaufort, Craven, Jones, Pitt31 min
Apr 29, 2:47 PM EDTSpecial Weather StatementMHXCraven58 min
Apr 29, 3:22 PM EDTBeach Hazards StatementMHX25 hr
Apr 29, 5:01 PM EDTSpecial Weather StatementMHXGreene59 min
Apr 29, 5:17 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt43 min
Apr 29, 5:54 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Martin, Pitt51 min
Apr 29, 6:09 PM EDTTornado WarningMHXMartin, Pitt36 min
Apr 29, 6:45 PM EDTSpecial Weather StatementMHXGreene, Martin, Pitt, Washington60 min
Apr 29, 7:18 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt42 min
Apr 29, 7:37 PM EDTAreal Flood AdvisoryMHXGreene, Pitt83 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.